Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

September 2, 2021Bowie County, Texas

NWS Shreveport, LA issued this special weather statement at Sep 2, 2021, 3:13 AM CDT for Bowie County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2021, 3:13 AM CDT (08:13 UTC)
Expired
Sep 2, 2021, 4:00 AM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Hail
0.00 in
Wind
40

County Bowie County, TX

The radar

The Shreveport radar (KSHV), 130 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2100 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1714 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

299 
WWUS84 KSHV 020813
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
313 AM CDT Thu Sep 2 2021
 
TXZ097-020900-
Bowie TX-
313 AM CDT Thu Sep 2 2021

...A strong thunderstorm will impact portions of central Bowie County
through 400 AM CDT...

At 313 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hooks, or 8 miles west of Wake Village, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Texarkana, New Boston, Nash, Hooks, Redwater, Red Lick, Leary and Red
Bank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3359 9443 3357 9441 3358 9438 3357 9438
      3356 9440 3354 9438 3354 9436 3357 9435
      3355 9431 3357 9430 3356 9429 3356 9427
      3353 9412 3335 9414 3334 9451 3360 9447
TIME...MOT...LOC 0813Z 096DEG 16KT 3345 9425 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

20

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Sep 2, 12:48 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Sep 2, 12:48 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1248 AM CDT Thu Sep 2 2021

.AVIATION...
VFR conditions should continue throughout much if not all of the
02/06Z TAF period. Isolated convection redevelopment will be
possible through the overnight hours along and W of a weak sfc
front, extending from SW AR into NE LA, from just E of a MEZ to
RSN to just S of a MLU line. Convection N of TXK attm should
remain far enough N over the next few hours such that VCTS will
not be needed attm, but elevated cu and other convective debris
will linger near and W of the sfc bndry across SE OK/SW AR/N LA
through the overnight hours. This bndry may drift a bit farther
WSW through midday, with the diurnal cu field developing by late
morning/midday, and sct convection developing between 19-21Z
across much of E TX/Wrn and Cntrl LA, extreme SW AR, and SE OK.
Have inserted VCTS mention in for the SHV and E TX terminals for
the mid and late afternoon hours, with the convection expected to
diminish during the early evening with the loss of heating. While
some elevated convective debris will linger over areas where
convection develops, SKC is expected across SCntrl AR/NE LA
behind the sfc front through the remainder of the TAF period. Lt
NE winds tonight across much of SW AR/NCntrl LA, and Lt/Vrb or Lt
S winds over E TX/Wrn LA, will become ENE 5-8kts over N LA/SW AR
after 15Z, and become SE 5-8kts over E TX. /15/

&&

.PREV DISCUSSION... /issued 1003 PM CDT Wed Sep 1 2021/

.UPDATE...

Despite a general downward trend in convection late this evening,
we continue to observe several outflow boundaries propagating in
all directions from the decaying convection. The outflows along
with a weak backdoor cold front which served as the primary focus
for these shwrs and tstms, will continue to initiate more isolated
activity through the remainder of the overnight hours. Therefore,
did leave the previous PoP forecast intact while only adjusting
temperatures and dew points to better align with ongoing trends.
Otherwise, the remainder of the forecast is in good shape with no
other changes needed at this time. All updated text products have
been issued.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  97  75  96 /  20  40  30  10
MLU  74  94  70  93 /  10  20  10   0
DEQ  73  94  72  95 /  20  20  10   0
TXK  74  95  74  94 /  20  20  10   0
ELD  71  93  68  92 /  10  10  10   0
TYR  76  98  76  96 /  10  30  20  10
GGG  75  98  74  95 /  10  40  30  10
LFK  75  99  75  97 /  10  30  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Sep 1, 2:22 PM CDT, 12 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
222 PM CDT Wed Sep 1 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021930-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
222 PM CDT Wed Sep 1 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated to widely scattered showers and thunderstorms will be
possible this afternoon into the evening hours across the region.
A few of the stronger storms may be capable of producing brief
gusty winds along with frequent lightning. A Heat Advisory is in
effect across the entire Four State Region this afternoon.
Temperatures in the upper 90s to near 100 degrees, combined with
high humidity values, will result in heat index values between 105
to 109 degrees.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Slight rain chances will remain across the region on Thursday,
near a weak cool front backdooring into the region. However, no
hazardous weather is anticipated at this time.  For the remainder
of the work week into the upcoming weekend, look for upper level
ridging to build across the region, bringing dry weather along
with hot and humid conditions area-wide. Peak heat index values
will range from 100 to 105 degrees. Additional rain chances will
return to the region by Sunday and through early portions of next
week, as an upper level trough moves into the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

In the hours before

Local storm report, Sep 1, 9:18 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
918 PM CDT WED SEP 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     3 E PRESCOTT            33.79N 93.33W
09/01/2021                   NEVADA             AR   911 CALL CENTER

            TREES DOWN ON HWY 24 EAST OF PRESCOTT.

&&

19
Special weather statement, Sep 2, 1:50 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
150 AM CDT Thu Sep 2 2021

ARZ070-LAZ001-TXZ097-112-126-020715-
Miller AR-Caddo LA-Cass TX-Bowie TX-Marion TX-
150 AM CDT Thu Sep 2 2021

...Strong thunderstorms will impact portions of southwestern Miller
County, northwestern Caddo Parish, eastern Marion, eastern Cass and
southeastern Bowie Counties through 215 AM CDT...

At 149 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wake Village to near Ida. Movement was
southwest at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Texarkana, Atlanta, Wake Village, Vivian, Nash, Queen City, Redwater,
Maud, Rodessa, Ida, Bivins, Ravanna, McLeod, Brightstar, Gray,
Bloomburg, Douglassville, Domino, Pleasant Hill and Kiblah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3350 9406 3300 9382 3269 9409 3270 9409
      3270 9411 3271 9412 3271 9410 3272 9409
      3273 9410 3273 9409 3274 9410 3274 9412
      3275 9413 3332 9441
TIME...MOT...LOC 0649Z 047DEG 19KT 3341 9408 3304 9390

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Sep 2, 2:16 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Shreveport LA
216 AM CDT Thu Sep 2 2021

ARZ070-LAZ001-TXZ097-112-126-020745-
Miller AR-Caddo LA-Cass TX-Bowie TX-Marion TX-
216 AM CDT Thu Sep 2 2021

...Strong thunderstorms will impact portions of southwestern Miller
County, northwestern Caddo Parish, northeastern Marion, eastern Cass
and southeastern Bowie Counties through 245 AM CDT...

At 216 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Texarkana to near Queen City to near Ida.
Movement was west at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Texarkana, Atlanta, Wake Village, Vivian, Nash, Hooks, Queen City,
Redwater, Maud, Red Lick, Rodessa, Ida, Bivins, Ravanna, McLeod,
Brightstar, Leary, Bloomburg, Douglassville and Domino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3355 9407 3356 9402 3323 9397 3298 9383
      3281 9413 3312 9437 3351 9436 3356 9407
TIME...MOT...LOC 0716Z 069DEG 14KT 3345 9409 3321 9410 3302 9395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Sep 2, 3:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
313 AM CDT Thu Sep 2 2021

TXZ097-020900-
Bowie TX-
313 AM CDT Thu Sep 2 2021

...A strong thunderstorm will impact portions of central Bowie County
through 400 AM CDT...

At 313 AM CDT, Doppler radar was tracking a strong thunderstorm over
Hooks, or 8 miles west of Wake Village, moving west at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Texarkana, New Boston, Nash, Hooks, Redwater, Red Lick, Leary and Red
Bank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3359 9443 3357 9441 3358 9438 3357 9438
      3356 9440 3354 9438 3354 9436 3357 9435
      3355 9431 3357 9430 3356 9429 3356 9427
      3353 9412 3335 9414 3334 9451 3360 9447
TIME...MOT...LOC 0813Z 096DEG 16KT 3345 9425

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 1:50 AM CDTSpecial Weather StatementSHVCass25 min
Sep 2, 3:13 AM CDTHeat AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more16 hr
Sep 2, 3:49 PM CDTSevere Thunderstorm WarningSHVSabine, Shelby25 min
Sep 1, 7:22 PM CDTSpecial Weather StatementSHVBossier, Webster38 min
Sep 1, 7:35 PM CDTSpecial Weather StatementSHVOuachita40 min
Sep 1, 7:57 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Webster41 min
Sep 1, 8:09 PM CDTSpecial Weather StatementSHVCaldwell51 min
Sep 1, 8:38 PM CDTSpecial Weather StatementSHVBossier52 min
Sep 1, 8:04 PM CDTSpecial Weather StatementSHVHoward41 min
Sep 1, 8:55 PM CDTSpecial Weather StatementSHVSevier50 min
Sep 2, 2:16 AM CDTSpecial Weather StatementSHVMiller29 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.